Please use this identifier to cite or link to this item: https://hdl.handle.net/10356/80053
Title: Automatic adaptive FE analysis of thin-walled structures using 3D solid elements
Authors: Lee, Chi King
Xu, Q. X.
Keywords: DRNTU::Engineering::Civil engineering::Structures and design
Issue Date: 2008
Source: Lee, C. K., & Xu, Q. X. (2008). Automatic adaptive FE analysis of thin-walled structures using 3D solid elements. International Journal for Numerical Methods in Engineering, 76(2), 183-229.
Series/Report no.: International journal for numerical methods in engineering
Abstract: In this study, a new automatic adaptive refinement procedure for thin-walled structures (TWS) using 3D solid elements is suggested. This procedure employs a specially designed superconvergent patch recovery (SPR) procedure for stress recovery, the Zienkiewicz and Zhu (Z-Z) error estimator for the a posteriori error estimation, a new refinement strategy for new element size prediction and a special mesh generator for adaptive mesh generation. The proposed procedure is different from other schemes in such a way that the problem domain is separated into two distinct parts: the shell part and the junction part. For stress recovery and error estimation in the shell part, special nodal coordinate systems are used and the stress field is separated into two components. For the refinement strategy, different procedures are employed for the estimation of new element sizes in the shell and the junction parts. Numerical examples are given to validate the effectiveness of the suggested procedure. It is found that by using the suggested refinement procedure, when comparing with uniform refinement, higher convergences rate were achieved and more accurate final solutions were obtained by using fewer of degree of freedoms and less amount of computational time.
URI: https://hdl.handle.net/10356/80053
http://hdl.handle.net/10220/19307
ISSN: 0029-5981
DOI: 10.1002/nme.2315
Rights: © 2008 John Wiley & Sons, Ltd. This is the author created version of a work that has been peer reviewed and accepted for publication by International Journal for Numerical Methods in Engineering, John Wiley & Sons, Ltd. It incorporates referee’s comments but changes resulting from the publishing process, such as copyediting, structural formatting, may not be reflected in this document. The published version is available at: [http://dx.doi.org/10.1002/nme.2315].
Fulltext Permission: open
Fulltext Availability: With Fulltext
Appears in Collections:CEE Journal Articles

Files in This Item:
File Description SizeFormat 
LCK_IJNME8.pdf2.73 MBAdobe PDFThumbnail
View/Open

SCOPUSTM   
Citations 20

3
checked on Sep 5, 2020

WEB OF SCIENCETM
Citations 20

2
checked on Oct 26, 2020

Page view(s) 20

265
checked on Oct 26, 2020

Download(s) 20

177
checked on Oct 26, 2020

Google ScholarTM

Check

Altmetric


Plumx

Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.